Iowa, 2024

Tornadoes in Iowa, May 21, 2024

May 21, 2024 · NWS DMX · 14 events in 9 counties and zones

PLEASE NOTE, for hail, wind, heavy rain and flooding, please see separate Storm Data entry for May 20-22. Numerous tornadoes occurred on this day with numerous injuries and four fatalities at Greenfield in Adair County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
5
Injuries
39
Property damage
$42 million
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

PLEASE NOTE, for hail, wind, heavy rain and flooding, please see separate Storm Data entry for May 20-22.

Numerous tornadoes occurred on this day with numerous injuries and four fatalities at Greenfield in Adair County.

Multiple rounds of thunderstorms brought torrential rainfall, damaging winds, hail and destructive tornadoes to the state. These thunderstorms were the result of a low pressure system which lifted north into the area on the night of May 20th, 2024, producing slow moving storms that dropped 2 to 4 inches of rainfall. This resulted in flash flooding over portions of northern and central Iowa through the morning of May 21st, 2024.

Following the heavy rainfall through the morning, skies cleared out ahead of an approaching cold front. By the afternoon hours of May 21st, 2024, this cold front produced a line of strong thunderstorms which produced multiple strong tornadoes throughout the state, including one which led to significant damage in the town of Greenfield, IA, among other locations. This line of storms also produced damaging winds, leading to widespread tree damage and power outages throughout the forecast area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at May 21, 12:42 PM CST, 1 hour 17 minutes earlier. Its key messages:

  • Take action for ALL weather warnings this afternoon with tornadoes, damaging wind gusts, and large hail all possible
  • Renewed or prolonged flooding possible with rain that falls this afternoon with rivers rising
Area forecast discussion, May 21, 12:42 PM CST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
142 PM CDT Tue May 21 2024

.KEY MESSAGES...
- Take action for ALL weather warnings this afternoon with
  tornadoes, damaging wind gusts, and large hail all possible
- Renewed or prolonged flooding possible with rain that falls
  this afternoon with rivers rising

&&

.DISCUSSION...
Issued at 142 PM CDT Tue May 21 2024

Already one round of heavy rainfall moved through the state last
night with 3 to 5 inches of rainfall in some areas with isolated
higher amounts that led to flash flooding. Severe storms also moved
over southern and parts of central Iowa in the morning hours. As a
shortwave trough lifts northeastward and negatively tilts this
afternoon, latest Warn on Forecast System (WoFS) is showing
good airmass recovery with dewpoints rising 5 or so degrees
ahead of a surface triple point. Low level kinematics are
already strong and mid-levels are increasing as well. As the
airmass recovers, WoFS shows strong instability with MLCAPE
growing above 1500 J/kg and very favorable 0-500m and 0-1km SRH
ahead of it as well. Hodographs show a bit more linear
depiction, but initially they may be able to remain curved in
the low levels. Therefore, concern and confidence remain high of
rotating storms capable of tornadoes, including a few strong
given the Particularly Dangerous Situation Tornado Watch issued
earlier, damaging wind gusts including the potential of a few
intense wind gusts (greater than 75 mph), and large hail larger
than golf ball size. The hail size can be greater with rotating
storms as hailstones recycle in the updraft. Rainfall with
these storms of 1 to 2 inches will be possible and could cause
new flash flooding or prolong or renew flooding with rivers
rising as well from the recent and future rainfall. Storms will
move quickly through our area this afternoon and be largely east
of a Waterloo to Ottumwa line by around 7pm

As we move into this evening, we will enter a several day period of
drier conditions, which will be welcome for saturated soils and
swollen streams. While river flooding will be peaking mid to
late this week, no substantial rainfall is forecast until
Thursday night into Friday. This is when the next shortwave
trough will approach and pass north of the region and bring
thunderstorms through the state. The timing may mitigate a wider
severe risk, but instability and shear may be sufficient for a
few strong to severe storms.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1235 PM CDT Tue May 21 2024

Main concern is severe thunderstorms that may have large hail
and damaging wind gusts this afternoon. TEMPO lines are for best
timing of storms with impacts that may need more limited as the
storms move through than currently shown. Winds are gusty from
the southeast early this afternoon, but will stay gusty as they
become from the northwest behind the storms. A return to VFR
conditions is forecast into tonight.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM CDT this evening for IAZ004>007-015>017-
023>028-033>039-044>050-057>062-070>075-081>083-092.

&&

DISCUSSION...Ansorge
AVIATION...Ansorge
Hazardous weather outlook, May 21, 1:15 PM CST, 44 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
215 PM CDT Tue May 21 2024

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-221915-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
215 PM CDT Tue May 21 2024

This Hazardous Weather Outlook is for portions of central Iowa,
north central Iowa, northeast Iowa, northwest Iowa, south central
Iowa, southeast Iowa, southwest Iowa, and west central Iowa.

.DAY ONE...This Afternoon and Tonight

A cold front that will be moving eastward across the state of Iowa
to generate a line of strong-severe storms during the afternoon
and evening hours with tornadoes, damaging winds, flash flooding,
and large hail all possible with the strongest storms. The worst
of the storms will be primarily during the 3 pm to 9 pm timeframe.
Winds could gust over 40 mph at times this evening as the storms
move off to the east.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Additional thunderstorm chances return at times Friday and
through the weekend. The severe weather potential for these days
will be better determined in the coming days.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, May 21, 1:13 PM CST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
213 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     Flood            2 SE Kellogg            41.69N 92.88W
05/21/2024                   Jasper             IA   Public

            Report from mPING of River/Creek
            overflowing. Cropland/Yard/Basement
            Flooding.

&&

AB
Local storm report, May 21, 1:14 PM CST, 45 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
214 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     Flood            3 E Colfax              41.69N 93.18W
05/21/2024                   Jasper             IA   Public

            Report from mPING of River/Creek
            overflowing. Cropland/Yard/Basement
            Flooding.

&&

AB
Local storm report, May 21, 1:20 PM CST, 39 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
220 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 AM     Tstm Wnd Dmg     Lewis                   41.31N 95.08W
05/21/2024                   Cass               IA   Emergency Mngr

            Numerous power poles and branches down
            throughout town. Time estimated. Delayed
            report.

&&
Local storm report, May 21, 1:30 PM CST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
230 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     Flood            4 N Brooklyn            41.79N 92.45W
05/21/2024                   Poweshiek          IA   Emergency Mngr

            Approximately 10 secondary road closures due
            to water over the road primarily across
            northern parts of the county?.

&&

JAZ
Local storm report, May 21, 1:42 PM CST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
242 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     Tstm Wnd Dmg     Schaller                42.50N 95.29W
05/21/2024                   Sac                IA   Public

            Report from mPING: 1-inch tree limbs broken;
            Shingles blown off.

&&

AB
Local storm report, May 21, 1:52 PM CST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
252 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     Flood            3 NW Dunkerton          42.60N 92.20W
05/21/2024                   Black Hawk         IA   Public

            Report from mPING of River/Creek
            overflowing. Cropland/Yard/Basement
            Flooding.

&&

AB

The radar

The Omaha radar (KOAX), 129 km away, was scanning. The volume nearest the first event began at 20:01 UTC.

Open the radar archive at this moment

Event by event

14 tornado. Local standard time, as filed.

Tornado, Taylor

When
May 21, 1:59 PM CST to 2:00 PM CST
Where
Taylor County, 3.45 mi N of Guss to 3.52 mi N of Guss
Rating
EFU
Path length
0.13 mi
Path width
90 yd
Continued into
Adams, Ia (DMX)
Reported by
NWS Storm Survey
Coordinates
40.900, -94.928

This tornado moved from Page County into Taylor County. The path was very short in Taylor County only catching the extreme northwest corner of the county. No impacts to damage indicators occurred along the path, hence the EFU rating for this portion of the path.

Tornado, Adams

When
May 21, 2:00 PM CST to 2:27 PM CST
Where
Adams County, 3.16 mi SW of Nodaway to 1.41 mi WNW of Williamson
Rating
EF3
Path length
24.78 mi
Path width
1,600 yd
Continued into
Adair, Ia (DMX)
Deaths
1 direct, 0 indirect
Property damage
$1.8 million
Reported by
NWS Storm Survey
Coordinates
40.901, -94.927

The tornado entered into Adams County after clipping the northwest corner of Taylor County. Damage was immediate on the county border with damage to trees and and to farm buildings and power poles within the first few miles in the county. The tornado continued to gain in strength and size as it travelled northeast through southwest Adams county remaining in rural areas south and east of Nodaway. The tornado eventually crossed Federal Highway 34 just north of Brooks with plenty of videos showing a large funnel with debris swirling below it. As the tornado crossed State Highway 148, it gained in strength with EF2 damage becoming more common. Upon reaching the intersection of 150th Street and Notchwood Avenue, EF3 damage occurred with much of an unanchored house losing walls and sliding off the foundation. All outbuildings at this site were also destroyed. As the tornado continued into the north central portion of the county, it encountered several industrial wind mills. Several of the towers collapsed along with the large blades being tossed hundreds of feet through the air. The tornado was multi-vortex at this point with a width of 1300 yards. The tornado exited the county into Adair County between Quince Avenue and Redwood Avenue. The was one death in the county from this tornado when a female driver was ejected from a vehicle which got caught within the circulation.

Tornado, Adams

When
May 21, 2:03 PM CST to 2:21 PM CST
Where
Adams County, 0.85 mi NNW of Dickieville to 2.43 mi N of Carl
Rating
EF3
Path length
15.98 mi
Path width
1,300 yd
Property damage
$1.0 million
Reported by
NWS Storm Survey
Coordinates
41.011, -94.928

The tornado entered into Adams County from Montgomery County. This tornado remained in rural areas of western and northern Adams County until lifting north of the town of Carl near the Adair County line. The tornado impacted a house on the north side of 200th street shortly after entering the county removing much of the roof with general collapse of the structure. A large hog confinement facility near the intersection of 190th and Aspen was severally damage with most buildings destroyed. EF3 damage occurred to a house along 175th Street near Cherry Avenue with all wall removed except a couple of the interior walls. The outbuildings at this location were all destroyed as well. Another house along 150th Street near Dogwood Avenue had all but a few interior walls removed with EF3 damage as well. All outbuildings were destroyed at this site as well. The tornado turned slightly to the right at this point with only limited interaction with building sites but plenty of tree damage for the remainder of it path.

Tornado, Audubon

When
May 21, 2:09 PM CST to 2:18 PM CST
Where
Audubon County, 2.81 mi SSE of Brayton to 2.92 mi ENE of Exira
Rating
EF0
Path length
7.24 mi
Path width
100 yd
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.513, -94.909

The tornado developed southeast of Brayton and moved northeast in rural southern Audubon County. The bulk of the damage done was to trees. There was also a TDS associated with this tornado on the radar. The tornado dissipated a few miles east of Exira.

Tornado, Adams

When
May 21, 2:18 PM CST to 2:35 PM CST
Where
Adams County, 2.91 mi NW of Mercer to 7.2 mi NE of Stringtown
Rating
EF1
Path length
12.31 mi
Path width
200 yd
Continued into
Union, Ia (DMX)
Property damage
$100,000
Reported by
Storm Chaser
Coordinates
40.954, -94.676

This tornado developed in rural Adams County southeast of Corning. It remained in agricultural fields initially before impacting a farmstead along Highway 34. Two outbuildings were damaged at this location. Additional homesteads were impacted with mostly minor damage. The EF1 damage occurred just before the tornado departed the county were a grove of trees sustained more significant damage. The tornado then entered Union County just northwest of Cromwell.

Tornado, Adair

When
May 21, 2:27 PM CST to 2:45 PM CST
Where
Adair County, 4.46 mi SW of Fisk to 2.96 mi E of Greenfield Arpt
Rating
EF4
Path length
15.74 mi
Path width
1,100 yd
Deaths
4 direct, 0 indirect
Injuries
35 direct, 0 indirect
Property damage
$30 million
Reported by
NWS Storm Survey
Coordinates
41.158, -94.595

This large and violent tornado entered into south central Adair County from Adams County. The tornado remained a multi-vortex circulation as it moved into the county producing high end damage for much of its remaining path. The tornado encountered several houses in the vicinity of Fontanelle Road and 320th Street. Many of the structures received at least EF2 damage with one house north of the intersection receiving up to EF4 damage with a sufficiently anchored structure destroyed and slumped into a debris field nearby. Additional EF4 damage was noted at a farmstead on Jordan Avenue south of 280th Street with the house destroyed and trees chewed down to only the largest trucks and portions of the bark removed. The path then passed through another wind mill area with additional turbines collapsing west of Kent Avenue. The tornado then passed over Nodaway Park Ponds and entered the southwest side of Greenfield along SW 3rd Street. Several structures over the next several blocks had up to EF4 damage from SW 3rd Street over the SE 3rd Street and South of Linn Street and north of Oak and Noble Streets. Most of these saw complete destruction of the house with much of the debris scattered in the area but not completely swept away. The tornado weakened slightly for the later half of the destructive path through Greenfield. EF3 damage was widespread from SE Kent Street and SE 4th Street to the Intersection of E Iowa Street and NE 8th Street. The tornado exited the east side of Greenfield near the Adair County Fairgrounds. The tornado continued east northeast and gradually weakened impacting a few more houses before dissipating just south of the intersection of 220th Street and Quebec Avenue. This tornado produced at least 35 injuries in addition to 4 deaths within Greenfield. All of the deaths occurred in homes. Of note, according to media reports, a Doppler on Wheels (DOW) intercept research team measured a wind speed of just over 300 mph approximately 150 feet above ground level with this tornado.

Tornado, Union

When
May 21, 2:35 PM CST to 2:36 PM CST
Where
Union County, 0.88 mi N of Cromwell to 1.11 mi N of Cromwell
Rating
EF0
Path length
0.35 mi
Path width
75 yd
Property damage
$1,000
Reported by
Storm Chaser
Coordinates
41.043, -94.471

This tornado moved into Union County from Adams County just to the northwest of Cromwell. The tornado impacted a few trees on the northwest edge of Cromwell and then dissipated shortly thereafter.

Tornado, Adair

When
May 21, 2:39 PM CST to 2:56 PM CST
Where
Adair County, 1.18 mi E of Greenfield to 6.63 mi NE of Arbor Hill
Rating
EF2
Path length
14.63 mi
Path width
200 yd
Property damage
$750,000
Reported by
Emergency Manager
Coordinates
41.300, -94.447

Emergency management recorded a path of damage from just east of Greenfield to just shy of the Adair/Madison County line north of 140th Street. The initial portion of this tornado was observed via the Doppler on Wheels (DOW) and was extended farther southwest accordingly. This tornado impacted farmsteads with damage to outbuildings and tree groves. Toward the end of the path, a large industrial wind mill was blown over southeast of the intersection of 150th street and Walnut Avenue. EF2 damage was then done with complete destruction of an outbuilding along York Avenue along with shredding of trees. The tornado then quickly weakened and dissipated as it approached the county line.

Tornado, Union

When
May 21, 2:50 PM CST to 2:51 PM CST
Where
Union County, 8.11 mi E of Spaulding to 7.94 mi WNW of Lorimor
Rating
EFU
Path length
0.55 mi
Path width
50 yd
Continued into
Madison, Ia (DMX)
Reported by
Emergency Manager
Coordinates
41.150, -94.224

This tornado formed in far northern Union County and quickly moved into Madison County. No damage indicators were impacted by this tornado in Union County, hence the EFU rating for this portion of the tornado.

Tornado, Madison

When
May 21, 2:51 PM CST to 2:54 PM CST
Where
Madison County, 4.79 mi SSW of Macksburg to 1.41 mi SSW of Macksburg
Rating
EF0
Path length
3.42 mi
Path width
75 yd
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
41.157, -94.218

The tornado moved into Madison County from Union County. It impacted two farmsteads, removing a partial roof on an outbuilding along 330th Street and then producing tree damage at another farm along 315th Street with the tornado dissipating shortly afterwards.

Tornado, Warren

When
May 21, 3:25 PM CST to 3:27 PM CST
Where
Warren County, 0.82 mi SSE of Martensdale to 0.92 mi E of Martensdale
Rating
EF0
Path length
1.04 mi
Path width
40 yd
Property damage
$30,000
Reported by
Social Media
Coordinates
41.369, -93.745

This brief tornado passed through Martensdale producing ample tree damage with minor shingle damage. The tornado also produced a brief TDS on the radar as well. This tornado dissipated after exiting the northeast side of town.

Tornado, Warren

When
May 21, 3:28 PM CST to 3:32 PM CST
Where
Warren County, 1.47 mi SSW of Spring Hill to 1.02 mi E of Spring Hill
Rating
EF0
Path length
2 mi
Path width
75 yd
Property damage
$10,000
Reported by
Social Media
Coordinates
41.400, -93.679

Numerous reports via social media of tree damage associated with this tornado. It also produced a TDS on radar as it moved to the northeast.

Tornado, Polk

When
May 21, 3:30 PM CST to 3:45 PM CST
Where
Polk County, 1.02 mi ENE of Rider to 4.39 mi N of Farrar
Rating
EF2
Path length
17.55 mi
Path width
800 yd
Continued into
Story, Ia (DMX)
Injuries
2 direct, 0 indirect
Property damage
$5.2 million
Reported by
NWS Storm Survey
Coordinates
41.676, -93.762

This was a long track tornado which started just to the southwest of the Johnston High School with fascia and soffit damage to houses along Catalina Drive. The tornado blew windows out of the high school and continued to produce tree and minor roof damage through the Ashton Point neighborhood. The tornado crossed Camp Dodge and blew down a tree along NW Beaver Drive before crossing Saylorville Reservoir. The tornadoes path took it between Polk City and Ankeny with EF0 damage to trees and houses along Highway 415 and NW 44th Street. The damage began to intensify as the tornado moved northeast with EF1 damage becoming more prevelent in neighborhoods south of Alleman. The first EF2 damage was found on 142nd Avenue just west of Interstate 35 with additional EF2 damage to several houses near the intersection of NE 150th Avenue and NE 29th Street on the east side of the Interstate. The path continued to widen with additional damage near the border with Story County. This tornado moved into Story County near the intersection of NE 42nd Street and NE 166th Avenue. This tornado produced two injuries in Polk County.

Tornado, Story

When
May 21, 3:45 PM CST to 4:05 PM CST
Where
Story County, 2.53 mi S of Cambridge to 3.12 mi SE of Zearing
Rating
EF2
Path length
23.29 mi
Path width
1,000 yd
Injuries
2 direct, 0 indirect
Property damage
$3.2 million
Reported by
NWS Storm Survey
Coordinates
41.864, -93.532

This tornado moved into Story County from Polk County. The tornado was quite wide at this point nearing 1000 yards wide at times. Along Highway 210 southeast of Cambridge, 8 large wooden and relatively new higher voltage power poles were snapped. Trees were obliterated along 315th Street east of Cambridge. Additional EF2 damage occurred 620th Avenue where numerous outbuildings were destroyed. A house was completely removed from its foundation at the intersection of 270th Street and Woods Rd and was tossed across 270th Street. However, the house was undergoing a remodel at the time and had no anchorage to the pour concrete foundation, hence the EF2 rating at this location. Damage to a house along 250th Street southeast of Nevada was extensive with the house shifted off the foundation and much of the interior savaged by flying debris and mud. All the outbuildings at this location were destroyed with the debris strewn far downwind. Another brick house at the intersection of Highway 30 and 650th avenue had extensive damage with only the front of the house still intact. These last two houses had high end EF2 damage and it appears this is where the tornado was strongest. EF2 damage was still found downstream for several more miles but was not as extensive as what had been seen just southeast and east of Nevada. The last extensive damage with the tornado occurred along 160th Street between 710th and 720th Avenue where a house lost half of its roof and then hit a hog house about a half a mile later. The tornado then weakened and dissipated shortly before reaching 150th Street. Two additional injuries occurred in Story County with this tornado.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, Adams2024-05-2149FemaleVehicle/Towed TrailerDirect
Tornado, Adair2024-05-2170MalePermanent HomeDirect
Tornado, Adair2024-05-2173MalePermanent HomeDirect
Tornado, Adair2024-05-2178MalePermanent HomeDirect
Tornado, Adair2024-05-2177FemalePermanent HomeDirect

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2024Every state in 2024This day in weather historyThe tornado archive for Iowa, 2024Warnings in Iowa, May 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1170270, 1170274, 1170282, 1170150, 1170152, 1170280, 1170153, 1170154, 1170156, 1170160, 1170166, 1170172, 1170180, 1170190.